Flood, Lawrence
- When
- April 24, 10:30 AM EST to April 30, 11:59 PM EST
- Where
- Lawrence forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.841, -86.483 (the zone’s center; the record gives no point)
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 24, 3:45 AM EST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST WED APR 24 2002 CWA ON BACKSIDE OF HIGH PRES WITH SOUTHERLY FLOW OVR AREA. SKIES WERE CLEAR. MODELS IN FAIR AGREEMENT. PER PMDHMD DISC AVN IS FAVORED MODEL THIS MORNING. ATMS TAKES A WHILE TO SATURATE TODAY AS APPARENT BY LACK OF CLOUDS THIS MORNING. LAYER SATURATES LATER THIS AFTERNOON SO KEPT AFTERNOON WORDING FOR ONSET OF PRECIP. FROPA EXPECTED LATER THIS EVENING/TONIGHT. AREA WILL GET ENUF SUN THIS AFTN TO DESTABLIZE THE ATMS AND PLENTY OF SHEAR AND UPWARD MOTION FOR SHOWERS AND TSRA BUT LIMITING FACTORS /FOR WIDESPREAD SEVERE/ SEEM TO OUTWEIGH AS MOISTURE IS LIMITED EARLY ON AND FROPA IS LATE ENOUGH TO COUNTERACT THE EFFECTS OF HEATING. HI PRES BUILDS IN POST FROPA WITH COOLER TEMPS ON THURS. WENT WITH NGM/ETA BLEND FOR TEMPS. .IND..NONE. SALLY
INZ021-028>031-035>049-051>057-060>065-067>072-241345- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 646 AM EST WED APR 24 2002 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL INDIANA TODAY... A STRONG COLD FRONT WILL PASS THROUGH CENTRAL INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 100 PM EST. SMALL HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STORMS. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER DETAILS.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290600.